Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 577, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 22, 2013, 6:58 PM CDT for Grant County, Kay County, Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2013, 6:58 PM CDT (23:58 UTC)
- Expired
- Jul 22, 2013, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Grant County, OK, Kay County, OK
The radar
The Vance AFB radar (KVNX), 69 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 7:05 PM CDT | HAIL 1 | Deer Creek, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 6:19 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 12.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2765 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
304 WUUS54 KOUN 222358 SVROUN OKC053-071-230045- /O.NEW.KOUN.SV.W.0577.130722T2358Z-130723T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 658 PM CDT MON JUL 22 2013 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GRANT COUNTY IN NORTHERN OKLAHOMA... SOUTHWESTERN KAY COUNTY IN NORTHERN OKLAHOMA... * UNTIL 745 PM CDT * AT 656 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM LOCATED NEAR NARDIN...MOVING SOUTH AT 25 MPH. HAZARDS IN THE WARNING INCLUDE... QUARTER SIZE HAIL... DAMAGING WINDS IN EXCESS OF 60 MPH... * LOCATIONS IMPACTED INCLUDE... BLACKWELL...TONKAWA...LAMONT...DEER CREEK AND NARDIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3659 9710 3660 9757 3690 9762 3694 9737 TIME...MOT...LOC 2358Z 339DEG 23KT 3678 9745 $$ 30
2 follow-up statements
243 WWUS54 KOUN 230022 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 722 PM CDT MON JUL 22 2013 OKC053-071-230045- /O.CON.KOUN.SV.W.0577.000000T0000Z-130723T0045Z/ KAY OK-GRANT OK- 722 PM CDT MON JUL 22 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTHWESTERN KAY AND SOUTHEASTERN GRANT COUNTIES... AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM LOCATED 6 MILES EAST OF LAMONT...MOVING SOUTH AT 20 MPH. HAZARDS IN THE WARNING INCLUDE... QUARTER SIZE HAIL... DAMAGING WINDS IN EXCESS OF 60 MPH... LOCATIONS IMPACTED INCLUDE... BLACKWELL...TONKAWA...LAMONT...DEER CREEK AND NARDIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3659 9710 3660 9757 3680 9760 3686 9731 TIME...MOT...LOC 0017Z 346DEG 16KT 3669 9744 $$ 30
746
WWUS54 KOUN 230031
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT MON JUL 22 2013
OKC053-071-230041-
/O.CAN.KOUN.SV.W.0577.000000T0000Z-130723T0045Z/
KAY OK-GRANT OK-
731 PM CDT MON JUL 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KAY AND
SOUTHEASTERN GRANT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3659 9710 3660 9757 3680 9760 3686 9731
TIME...MOT...LOC 0031Z 339DEG 23KT 3661 9740
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:17 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 22, 6:17 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 617 PM CDT MON JUL 22 2013 .AVIATION...00Z TAF ISSUANCE... MOST LOCATIONS WILL REMAIN DRY OVERNIGHT...WITH VFR CONDITIONS AND 10 TO 15 KT SOUTH/SOUTHWEST WINDS THROUGH THE EVENING AND OVERNIGHT. ONLY CONCERN IN THE SHORT TERM WILL BE SCATTERED THUNDERSTORM ACTIVITY ACROSS SOUTHERN KANSAS. VCTS TO -TSRA WILL LIKELY IMPACT KPNC BETWEEN 00 AND 03Z. WILL CONTINUE WITH VCTS AND A TEMPO FOR -TSRA THROUGH 03Z. FOR KGAG AND KWWR...ISOLATED STORMS IN SOUTHWESTERN KANSAS WILL LIKELY LINGER OVER ACROSS KANSAS THROUGH SUNSET...THOUGH THEY MAY LINGER INTO NORTHWESTERN OKLAHOMA. AT THE MOMENT...WILL LEAVE MENTION OF THUNDER OUT OF THE KWWR AND KGAG TAFS AS CONFIDENCE REMAINS LOW. OVERALL...MUCH OF THIS ACTIVITY SHOULD SUBSIDE THROUGH SUNSET/MID TO LATE EVENING HOURS. JTK && .PREV DISCUSSION... /ISSUED 302 PM CDT MON JUL 22 2013/ DISCUSSION... A RATHER HOT DAY IS UNDERWAY ONCE AGAIN AS SOUTHWESTERLY LOW LEVEL FLOW AND MID LEVEL RIDING PREVAIL OVER OKLAHOMA AND NORTH TEXAS. ONE EXCEPTION TO THIS IS FAR NORTH CENTRAL OKLAHOMA...WHERE A REMNANT OUTFLOW BOUNDARY HAS KEPT THINGS A BIT COOLER RELATIVE TO SURROUNDING AREAS. THIS MAY SERVE AS A FOCUS FOR VERY ISOLATED STORM DEVELOPMENT NEXT FEW HOURS. A FEW SHOWERS AND STORMS HAVE ALSO BEEN NOTED ALONG AND SOUTH OF THE RED RIVER. THESE WILL PROBABLY PERSIST INTO LATE AFTERNOON BEFORE DIMINISHING THIS EVENING. HEAT WILL REMAIN THE MAIN HEADLINE THROUGH TOMORROW. HIGHS WILL ONCE AGAIN SOAR INTO THE UPPER 90S AND LOW 100S OVER MOST OF THE AREA. THIS COMBINED WITH FAIRLY HIGH MOISTURE CONTENT WILL YIELD HEAT INDICES IN THE 103 TO 108 DEGREE RANGE...AND EXPOSURE TO THIS DANGEROUS HEAT SHOULD BE LIMITED IF AT ALL POSSIBLE. BY WEDNESDAY...MODELS NOW INDICATE A WEAK FRONT MAY MOVE THROUGH MUCH OF CENTRAL OKLAHOMA. THIS SHOULD BRING TEMPERATURES BACK TO NEAR NORMAL...GENERALLY IN THE MID 90S...THOUGH HIGHS WILL STILL BE IN THE UPPER 90S AND LOW 100S SOUTH AND WEST...OUT AHEAD OF THE FRONT. FROM THURSDAY INTO THE COMING WEEKEND...THE PRESENCE OF THE FRONTAL BOUNDARY AND A SERIES OF UPPER LEVEL SHORTWAVES WILL FAVOR RAIN CHANCES EACH DAY. WITH MODEL CONSISTENCY IMPROVING...ESPECIALLY WRT THE EC...HAVE GONE AHEAD AND BUMPED POPS UP A BIT FROM THURS NIGHT THROUGH SATURDAY. THIS WET AND CLOUDY PATTERN WILL ALSO FAVOR BELOW AVG TEMPS...AND EXPECT AT LEAST A COUPLE OF DAYS WITH HIGHS IN THE UPPER 80S AND LOW 90S. THEREAFTER...IT APPEARS RIDGING WILL ATTEMPT TO REESTABLISH ITSELF...WITH TYPICAL MID SUMMER CONDITIONS FOR OKLAHOMA AND NORTH TEXAS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 76 97 75 95 / 0 0 10 20 HOBART OK 76 101 76 100 / 0 0 0 10 WICHITA FALLS TX 77 101 77 101 / 10 10 0 10 GAGE OK 73 102 72 96 / 0 10 10 10 PONCA CITY OK 77 99 74 91 / 20 10 30 20 DURANT OK 77 99 76 99 / 20 10 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/04/04
Hazardous weather outlook, Jul 22, 3:06 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
306 PM CDT MON JUL 22 2013
OKZ004>048-050>052-TXZ083>090-231000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
306 PM CDT MON JUL 22 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW SEVERE STORMS ARE POSSIBLE OVER PARTS OF NORTHERN OKLAHOMA
THROUGH 8 PM THIS EVENING. DAMAGING WIND GUSTS UP TO 60 MPH AND
HAIL TO THE SIZE OF QUARTERS ARE THE MAIN HAZARDS.
A FEW THUNDERSTORMS ARE POSSIBLE THROUGH 8 PM THIS EVENING ACROSS
FAR SOUTHERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS AS WELL.
THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE.
DISCUSSION...
A FEW THUNDERSTORMS MAY FORM NEAR AN OUTFLOW BOUNDARY IN FAR
NORTHERN OKLAHOMA AS WELL AS NEAR THE RED RIVER THROUGH 8 PM
WHERE CAPPING IS WEAKEST. STORMS ARE EXPECTED TO DIMINISH
TOWARDS SUNSET WITH THE LOSS OF DAYTIME HEATING.
WIDESPREAD SEVERE THUNDERSTORMS ARE UNLIKELY THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT AND HUMID CONDITIONS WILL DEVELOP THIS AFTERNOON. PLEASE
TAKE PRECAUTIONS TO AVOID HEAT RELATED ILLNESSES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
STORM CHANCES WILL CONTINUE TUESDAY THROUGH THE WEEKEND
ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. A FEW
STRONG TO SEVERE THUNDERSTORMS WITH STRONG WINDS AND HEAVY
RAINFALL WILL BE POSSIBLE.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL TUESDAY THROUGH THE WEEKEND MAY
CAUSE FLOODING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM TUESDAY.
EM/MBSIn the hours before
Special weather statement, Jul 22, 5:58 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 558 PM CDT MON JUL 22 2013 OKZ007-008-222330- GRANT OK-KAY OK- 558 PM CDT MON JUL 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT AND NORTHWESTERN KAY COUNTIES UNTIL 630 PM CDT... AT 550 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED APPROXIMATELY 20 MILES NORTH OF REDFROW...MOVING SOUTHEAST AT 35 MPH. THIS STORM COULD AFFECT NORTHERN PORTIONS OF GRANT AND KAY COUNTY BY 620 PM. HAZARDS INCLUDE... WIND GUSTS OF 60 TO 70 55 MPH... LARGE HAIL... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING IS ISSUED OR IF STORMS THREATEN YOU. && LAT...LON 3699 9779 3699 9720 3670 9719 3665 9764 TIME...MOT...LOC 2250Z 331DEG 29KT 3713 9767 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:58 PM CDT | Special Weather Statement | OUN | Grant | 32 min |
| Jul 22, 6:07 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 53 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.